First the disclaimer lol... unless you believe you're having an extreme reaction to one, never discontinue taking any medication (particularly when taking multiple meds for the same condition) without first consulting your Dr.. They alone know best how your medications for any one condition are being balanced and are able to best assess the ramifications of discontinuing one. If your Dr. isn't available and, although it's not an emergency, you feel it's imperative you speak to someone as soon as possible... try your Pharmacist before making any decisions.
Since getting into how Phentermine works on the body is fairly technical and can be lengthy, I'm going to try to address your concern with the most simple and practical approach possible. If your numbness continues talk to your Dr. as soon as you're able.
That being said... Phentermine belongs to a class of drugs called sympathomimetic amines and is an appetite suppressant. As I'm sure you know it's normally prescribed along with a doctor-approved, reduced-calorie diet, exercise, and behavior change program to help you lose weight. There are two things to note here... Phentermine can constrict the capillaries (tiny blood vessels close to the extremities and skin surface) minimally restricting blood flow, and as with many drugs, this class is notorious for robbing your body of vitamins, particularly the B-complex (B12, Niacin, etc). Compound that effect with the fact that many things people are asked/expected to do in an attempt to lose weight tends to also deplete the body of vitamins (exercise, eating less and restricting food variety, etc) and you wind up with one of the most common causes of slight extremity numbness among dieters is a lack of the B vitamin complex. A lack of other vitamins can have the same effect as well, which is why it's always wise to use a "multiple" vitamin as a primary dietary supplement as a base when using them, then 'buff up' with other specific vitamins if you wish. Also, 'multiple vitamins will include minerals that are essential for proper metabolizing, etc.
In short, before I tried adjusting the program your Dr. has you on, I'd try adding a quality 'high in B-complex' multiple vitamin as a during/after-meal supplement, then go from there. As always, talk this over with your Dr. and get his opinion first. Even though vitamins are seen as relatively safe to take and not as regulated as stringently as prescription medications, they are chemicals none-the-less, and should always be treated as such.
One last thing, learning stuff is sexy... never stop!
Hope this helps, good luck with your weight loss program, this is the beginning of a new life for you and I wish you well! :)